Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 22, NWS Green Bay, WI

March 17, 2016

NWS Green Bay, WI issued this small craft advisory at Mar 17, 2016, 1:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2016, 1:00 AM CDT (06:00 UTC)
Expired
Mar 17, 2016, 6:41 PM CDT
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

190 
WHUS73 KGRB 170600
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
100 AM CDT THU MAR 17 2016

...GUSTY WEST WINDS WILL CONTINUE TODAY...

.GALE FORCE GUSTS HAVE SUBSIDED...BUT WEST WINDS WILL CONTINUE TO
GUST TO 25 TO 30 KTS THROUGH MID-AFTERNOON.

LMZ541>543-171400-
/O.EXP.KGRB.GL.W.0006.000000T0000Z-160317T0600Z/
/O.NEW.KGRB.SC.Y.0022.160317T0600Z-160317T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
100 AM CDT THU MAR 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. THE GALE WARNING HAS EXPIRED.

* WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID-
  AFTERNOON TODAY.

* WAVES HEIGHTS OF 3 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FT THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 25
KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
KIECKBUSCH
4 follow-up statements
271 
WHUS73 KGRB 170930
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
430 AM CDT THU MAR 17 2016

...GUSTY WEST WINDS WILL CONTINUE TODAY...

.WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID-
AFTERNOON.

LMZ541>543-171730-
/O.CON.KGRB.SC.Y.0022.000000T0000Z-160317T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
430 AM CDT THU MAR 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID- 
  AFTERNOON TODAY. 

* WAVES HEIGHTS OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FT THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF
25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
TSK
716 
WHUS73 KGRB 171408
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
908 AM CDT THU MAR 17 2016

...GUSTY WEST WINDS WILL CONTINUE TODAY...

.WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID-
AFTERNOON.

LMZ541>543-172100-
/O.CON.KGRB.SC.Y.0022.000000T0000Z-160317T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
908 AM CDT THU MAR 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WEST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KTS THROUGH MID- 
  AFTERNOON TODAY. 

* WAVES HEIGHTS OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FT THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF
25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
656 
WHUS73 KGRB 172049
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT THU MAR 17 2016

...GUSTY WINDS WILL EASE THIS EVENING...

.WEST WINDS WILL SLOWLY EASE THIS EVENING.

LMZ541>543-180000-
/O.EXT.KGRB.SC.Y.0022.000000T0000Z-160318T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
349 PM CDT THU MAR 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WEST WINDS OF 15 TO 20 KTS...WITH A FEW GUSTS TO 25 KTS THIS
  EVENING...WILL EASE TO 10 TO 20 KTS LATER ON TONIGHT.

* WAVES WILL SUBSIDE TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF
25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
745 
WHUS73 KGRB 172341
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
641 PM CDT THU MAR 17 2016

...WINDS AND WAVES HAVE SUBSIDED...


LMZ541>543-180045-
/O.CAN.KGRB.SC.Y.0022.000000T0000Z-160318T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
641 PM CDT THU MAR 17 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 10:50 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 16, 10:50 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1050 PM CDT WED MAR 16 2016

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 345 PM CDT WED MAR 16 2016

SOME OF THE FORECAST CHALLENGES IN THE SHORT TERM INCLUDE WINDS IN
CENTRAL AND EAST CENTRAL WISCONSIN AND SNOW AMOUNTS AND TIMING.

12Z MODELS INDICATED 50+ KNOT WINDS AT 925MB AND 850MB TODAY
ACROSS THE SOUTHERN PART OF THE FORECAST AREA AND INTO THE MKX
FORECAST AREA. THERE HAVE BEEN SOME GUSTS IN EXCESS OF 45 KNOTS AS
HIGHER WINDS MIXED TO THE SURFACE WITH WARMING TEMPERATURES AND
INCREASED LOW LEVEL INSTABILITY. HAVE OPTED TO KEEP THE ADVISORY
GOING AS NO OBSERVATIONS INDICATED GUSTS AS HIGH AS 50 KNOTS NEAR
THE AREA SO FAR. WINDS SHOULD START TO DIMINISH WITH LOSS OF
DAYTIME HEATING.

THE PRECIPITATION FORECAST IS MORE OF A CHALLENGE AND CONFIDENCE
LEVEL IS MUCH LOWER. RAIN CHANGED TO SNOW ACROSS PARTS OF CENTRAL
WISCONSIN EARLY THIS AFTERNOON...BUT BASED ON WEBCAMS IT ONLY
APPEARED TO BE STICKING TO UNPAVED GROUND. ENDED UP STARTING THE
WINTER WEATHER ADVISORY AT NOON DUE TO LOW VISIBILITIES AND
TEMPERATURES MAINLY IN THE LOWER HALF OF THE 30S. THINK SNOW
TOTALS IN THE 3 TO 8 INCH RANGE IN THE ADVISORY AREA SEEM REASONABLE
FOR NOW...BUT ALSO THINK THERE IS A GOOD CHANCE THAT THE ADVISORY
MAY NEED TO BE CANCELED EARLY.

PRECIPITATION TYPE WILL EVENTUALLY CHANGE TO SNOW ACROSS THE REST
OF THE AREA. THERE SHOULD BE SOME LOCATIONS THAT CHANGE BACK TO
RAIN AS TEMPERATURES WARM UP ON THURSDAY...BUT NORTHERN WISCONSIN
SHOULD SEE MAINLY RAIN.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 345 PM CDT WED MAR 16 2016

UPPER TROUGH DROPS SOUTH OF THE FORECAST AREA THURSDAY
NIGHT AND FRIDAY RESULTING IN SNOW SHOWERS ENDING THURSDAY EVENING.
A WEAK UPPER SYSTEM IS FORECAST TO MOVE EAST SOUTHEAST FROM SOUTH DAKOTA
TOWARDS NORTHERN ILLINOIS FRIDAY NIGHT THROUGH SATURDAY NIGHT BUT
PRECIPITATION SHOULD STAY TO OUR SOUTH. NORTHWEST UPPER FLOW EXPECTED
SUNDAY THROUGH MONDAY NIGHT WITH MAYBE SOME LAKE EFFECT SNOW SHOWERS
IN THE FAR NORTH. AN UPPER TROUGH MOVING ACROSS THE NORTHERN PLAINS
AND WESTERN GREAT LAKES SHOULD BRING SOME LIGHT SNOW MONDAY NIGHT AND
LIGHT RAIN OR SNOW TUESDAY. TEMPERATURES SHOULD AVERAGE 5 TO 10
DEGREES BELOW NORMAL.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1050 PM CDT WED MAR 16 2016

SNOW SHOWERS AND IFR CONDITIONS PREVAILED ACROSS THE NORTHERN TAF
SITES TONIGHT...WITH DRIZZLE AND VFR CONDITIONS ACROSS THE
SOUTHEASTERN TAF SITES. OUT TO THE WEST IFR CONDITIONS AND A MIX
OF RAIN AND SNOW WERE NOTED. CONDITIONS SHOULD HOLD STEADY FOR
MUCH OF THE DAY ON THURSDAY...WITH A CHANCE FOR SNOW SHOWERS
DURING THE AFTERNOON AS A SHORTWAVE TRACK THROUGH THE WESTERN
GREAT LAKES. WINDS WILL CONTINUE THEIR SLOW DECLINE AS THE
PRESSURE GRADIENT LOOSENS...WITH GUSTY WINDS COMING TO AN END
THURSDAY EVENING.
&&

.HYDROLOGY...
ISSUED AT 345 PM CDT WED MAR 16 2016

RAINFALL TOTALS IN THE 1.5 TO 3.5 INCH RANGE IN CENTRAL WISCONSIN
RESULTED IN SIGNIFICANT RISES ON RIVERS IN THAT PART OF THE
STATE...AS WELL AS DOWNSTREAM. SEVERAL RIVER FLOOD WARNINGS WERE
IN EFFECT AS OF LATE THIS AFTERNOON. ADDITIONAL PRECIPITATION
TOTALS SHOULD BE MUCH LOWER AND ARE MORE LIKELY TO BE IN THE FORM
OF SNOW SO THEY SHOULD NOT MAKE THE FLOODING SITUATION MUCH
WORSE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 PM CDT THURSDAY FOR WIZ005-
010>012-018-019-030.
&&

SHORT TERM.....MG
LONG TERM......RDM
AVIATION.......KURIMSKI
HYDROLOGY......MG
Hazardous weather outlook, Mar 16, 3:01 PM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT WED MAR 16 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
301 PM CDT WED MAR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

MOST RIVERS AND STREAMS WILL CONTINUE TO RISE TONIGHT DUE TO RUNOFF
FROM THE RECENT RAINFALL. MANY RIVERS ARE OUT OF THEIR BANKS AND SOME
ARE ABOVE FLOOD STAGE. IF YOU LIVE NEAR A RIVER OR STREAM KEEP UP TO
DATE WITH THE LATEST FORECASTS AND WARNINGS AND BE READY TO MOVE
TO HIGH GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

STRONG WEST WINDS WILL GUST TO 40 TO 50 MPH OVER CENTRAL AND EAST
CENTRAL WISCONSIN INTO THE EARLY EVENING BEFORE TAPERING OFF. DRIVERS
OF LARGE VEHICLES SHOULD BE ESPECIALLY CAREFUL.

A MODERATE SNOWFALL WILL PRODUCE SLIPPERY ROADS AND SIDEWALKS ACROSS
CENTRAL AND NORTHCENTRAL WISCONSIN TONIGHT. SEVERAL INCHES OF SNOW
ARE POSSIBLE. A WINTER WEATHER ADVISORY HAS BEEN POSTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

SLIPPERY ROADS AND SIDEWALKS WILL CONTINUE THURSDAY ACROSS NORTHCENTRAL
AND CENTRAL WISCONSIN UNTIL THE SNOW DIMINISHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT FLOODING...SNOW ACCUMULATIONS AND WIND
GUSTS MORE THAN 40 MPH.

LMZ521-522-541>543-172015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
301 PM CDT WED MAR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SOUTHWEST TO WEST GALES WILL CONTINUE THIS EVENING. GUSTS COULD
APPROACH STORM FORCE SOUTH OF MANITOWOC. A GALE WARNING IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MG/RDM

In the hours before

Local storm report, Mar 16, 9:26 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CDT WED MAR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     SNOW             BOULDER JUNCTION        46.11N 89.63W
03/16/2016  M2.9 INCH        VILAS              WI   PUBLIC

            REPORT RELAYED VIA WJFW-TV IN RHINELANDER.

0923 PM     SNOW             ARBOR VITAE             45.91N 89.65W
03/16/2016  M2.7 INCH        VILAS              WI   PUBLIC

            REPORTED RELAYED VIA WJFW-TV RHINELANDER.

0925 PM     SNOW             LAKE TOMAHAWK           45.81N 89.59W
03/16/2016  M2.0 INCH        ONEIDA             WI   PUBLIC

            REPORT RELAYED VIA WJFW-TV RHINELANDER.

&&

ECKBERG
Local storm report, Mar 16, 11:11 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1111 PM CDT WED MAR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     SNOW             RHINELANDER             45.63N 89.41W
03/16/2016  M2.8 INCH        ONEIDA             WI   TRAINED SPOTTER

            REPORT FROM WJFW-TV RHINELANDER.

&&

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 8:38 PM CDTRiver Flood WarningGRBShawano, Waupaca72 hr
Mar 16, 9:52 PM CDTRiver Flood WarningGRBWood37 hr
Mar 16, 10:51 PM CDTRiver Flood WarningGRBPortage69 hr
Mar 16, 10:51 PM CDTRiver Flood WarningGRBPortage69 hr
Mar 17, 8:45 AM CDTRiver Flood WarningGRBWood59 hr
Mar 17, 9:33 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette55 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.